Facebook Pixel
EmpowHER Guest

nordette as ecp

By Anonymous September 22, 2014 - 11:05am
Rate This

My mens started aug 6 and lasted for about 4 days. Had unprotected sex aug. 16. Took ist dose of nordette at 6pm and another dose 13hrs after the next day. No bleeding 5days after the dose as i expected. Sept. 1 had a bleeding and its not heavy. Few days before that i had spotting. Dark red colored discharge. That bleeding on sept. 1 lasted about 3days but its like heavy to light then heavy to light bleeding. I dont know if thats the withdrawal bleeding or my menstruatiom for that month. Did a pregnancy test few days after and its negative. I dont know if i should still be expecting my period for september. Help me please. Im kinda worried because my menstrual cycle is so regular abd i dont want to ezperience irregular menses. Thank you

Add a Comment7 Comments

EmpowHER Guest

I really also hope that my period is on the way. Thank you so much.

September 30, 2014 - 7:07am
EmpowHER Guest

Thank you for the help! :)

September 30, 2014 - 7:04am

Hi anon,

It is quite common for women to experience various  discharge before their period. It could be a sign that your period is on it's way :-)

Does this help set your mind at ease?


September 29, 2014 - 2:00pm
EmpowHER Guest

I did a pregnancy test again today and its negative. Im not just used on having irregular menses. I believe my longest menstrual cycle was 37days. Thank you for the help. However, im just concerned because lately i noticed this creamy vaginal discharge. Is this normal? Its more than a month since i took the pill. Thanks again.

September 29, 2014 - 2:50am

Hi Anon,

For peace of mind you can certainly take another test :-) i would give it 1 to 2 months to get back to a regular cycle. Some women it can even take longer.

Hope this helps!


September 26, 2014 - 12:50pm

Hi Anon,

Thank you for visiting the EmpowHER community and sharing your question. What you are experiencing is completely normal. 

The most common side effect of an emergency contraceptive is changing the woman’s cycle. This can be scary, particularly if it causes a late period on someone who is concerned about being pregnant. Here is a complete list of its side effects:

Side effects may include changes in your period, nausea, lower abdominal pain, fatigue, headache, dizziness and breast tenderness. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late.

Anon, the medicine in these pills change your hormones and can affect your menstrual cycle for a couple of months. I do not find it at all surprising that your cycle is still a bit off. If you took the medicine correctly (which sounds like you did) and had some sort of a period after, I would wait a while before getting worried. The unfortunate thing is that it is going to take a couple of months before your menses is back on track.

I would suggest going to the doctor and getting on a regular birth control because these ecp are so strong and really mess with your body. I would hope that you don't have to take it again as it can do damage to your reproductive system if taken often.

Here is a great article from the EmpowHER community with facts about ecp. http://www.empowher.com/birth-control/content/facts-about-emergency-contraceptive-pills?page=0,1

We also have a whole section in EmpowHER on birth control, I hope you will spend some time there and find one that's right for you Anon!


Did I help answer your question? Will you look for birth control options?



September 22, 2014 - 12:06pm
EmpowHER Guest
Anonymous (reply to kristincaliendo)

How long will my menstrual cycle ahoud go back? 1-2 months? Should I do pregnancy test again? Thank you.

September 26, 2014 - 2:23am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!